MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD; BIOPSY BRUSH
Model Number INS-0352
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The hospital reported that during a procedure, after the first pass with an endobronchial brush, the sheath of the brush detached from the instrument leaving the wire exposed.The physician was able to successfully complete the intended procedure using another device.There was no procedure delay and there was no harm or injury to the patient as a result of the reported issue.
 
Additional Manufacturer Narrative
The subject device was returned to veran for evaluation and investigation.It was confirmed that the sheath was completely separated from the housing within the handle.Further investigation of the manufacturing process determined that the device was not meeting the tensile strength specification established by the contract manufacturer.As a result, veran is evaluating the specification surrounding the tensile strength of the sheath to the housing.An evaluation was performed with representatives from medical safety, engineering, quality and regulatory and it was concluded that the malfunction does not present a risk of death or serious injury to the patient.This event is being reported in response to an observation from an external inspection.There has been no associated harm attributed to the reported event.We will continue to monitor and trend similar incidents.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in previous reports.Correction to the patient identifier in a1 - should be (b)(6).
 
Additional Manufacturer Narrative
This supplemental report is being submitted to correct the information in a1 and add an investigation conclusion code in h6.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not included in the initial medwatch report.After the date of this complaint, it was determined that there will be a sheath anchoring and adhesion design change to address this issue.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-ON TIP TRACKED BRUSH, 15MM L, 1.8MM OD
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key16527086
Report Number3007222345-2023-00010
Device Sequence Number12077129
Product Code JAK
UDI-Device Identifier00815686020538
UDI-Public00815686020538
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberINS-0352
Device Catalogue NumberINS-0352
Device Lot Number04865210902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer08/15/2023
08/15/2023
09/05/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date08/14/2023
08/15/2023
09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown